Library Header Image
LSE Research Online LSE Library Services

Optimal stopping problems for maxima and minima in models with asymmetric information

Gapeev, Pavel V. and Li, Libo (2022) Optimal stopping problems for maxima and minima in models with asymmetric information. Stochastics: an International Journal of Probability and Stochastic Processes, 94 (4). 602 - 628. ISSN 1744-2508

[img] Text (17442508.2021) - Published Version
Available under License Creative Commons Attribution Non-commercial No Derivatives.

Download (2MB)

Identification Number: 10.1080/17442508.2021.1979976


We derive closed-form solutions to optimal stopping problems related to the pricing of perpetual American withdrawable standard and lookback put and call options in an extension of the Black-Merton-Scholes model with asymmetric information. It is assumed that the contracts are withdrawn by their writers at the last hitting times for the underlying risky asset price of its running maximum or minimum over the infinite time interval which are not stopping times with respect to the observable filtration. We show that the optimal exercise times are the first times at which the asset price process reaches some lower or upper stochastic boundaries depending on the current values of its running maximum or minimum. The proof is based on the reduction of the original necessarily two-dimensional optimal stopping problems to the associated free-boundary problems and their solutions by means of the smooth-fit and normal-reflection conditions. We prove that the optimal exercise boundaries are the maximal and minimal solutions of some first-order nonlinear ordinary differential equations.

Item Type: Article
Official URL:
Additional Information: © 2021 The Authors
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 26 Jul 2021 10:54
Last Modified: 09 Jun 2022 14:24

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics